Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Dark spots developed on upper skin layer of penis to some extent. Anything serious?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2000
Answered : 365 Questions
Question
I am married, 32 years old, current weight is 64 kg and height is 5.7. I recently noticed that dark spots are developed on upper skin layer of penis to some extent. There is no any sort problem of those dark areas. I feed it’s as normal as other parts of penis. I am just wondering if something is going wrong. Any advice would be highly appreciated
Posted Thu, 23 May 2013 in Skin Hair and Nails
 
 
Answered by Dr. Neera Kataria 14 hours later
Hi, XXXXXXX
Thanks for your query.

You have mentioned that you have recently noticed asymptomatic dark spots on your penile skin. It may be due to a number of conditions like post inflammatory hyper pigmentation, fixed drug eruption, fordyce spots, syringoma, milia, molluscum contagiosum, plane warts.

It is difficult to pinpoint any condition without proper visualization so it will be better if you upload images to on this query. The feature to upload the images is available on the right side of this query page.


Waiting for your reply….

Regards
Above answer was peer-reviewed by
 
Follow-up: Dark spots developed on upper skin layer of penis to some extent. Anything serious? 10 hours later
Hi Dr. Neera,

Thanks for your reply.I have uploaded pskin.pdf which contians few images of penis skin.

Regards
XXXXXX
 
 
Answered by Dr. Neera Kataria 13 hours later
Hi XXXXXXX

Thanks for uploading the images.
These have helped in narrowing down the possibilities.
These dark spots are present on the glans penis.
Since they are very small spots a single condition cannot be specified.I can think of the following possibilities:
-plane warts which are caused by the human papilloma virus (HPV). Genital warts may have a smooth surface or a surface with a cauliflower appearance. They are mostly sexually transmitted. They may be treated by chemical or radio cautery.
-lichen planus characterized by very small shiny bumps which are not infectious, and respond to medical treatment. Most cases resolve on their own within a year.
-Fordyce spots which are abnormally dilated blood vessels under a thickened skin. They are not transmitted sexually.

You may write again if you have any further query in this regard.
Keep me posted.
Regards

Above answer was peer-reviewed by
 
Follow-up: Dark spots developed on upper skin layer of penis to some extent. Anything serious? 12 hours later
Hi Dr. Neera,

Thanks for your speedy replay.
Is there any test available to determine which type of condition is this?
If you could advice whom I need to approach to get the treatment that would be great. I mean dermatologist or any other specialist.

Regards
XXXXXX



 
 
Answered by Dr. Neera Kataria 7 hours later
Hi, thanks for writing again.

Tests are available but they may not be required. The condition can be confirmed by a detailed history and clinical examination.

You may consult a dermatologist for exact diagnosis and treatment. There are reviews written by our users about doctors in our listing, those can guide you for a better doctor. You can search for a doctor in your area. WWW.WWWW.WW
Keep me posted.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor